Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 16, 2021, 11:29 AM CDT for George County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 11:29 AM CDT (16:29 UTC)
- Expired
- Jul 16, 2021, 12:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS84 KMOB 161629
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1129 AM CDT Fri Jul 16 2021
MSZ078-079-161715-
Stone MS-George MS-
1129 AM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND SOUTHEASTERN STONE COUNTIES UNTIL 1215 PM
CDT...
At 1128 AM CDT, the strong thunderstorm was located 12 miles north of
Latimer, or 16 miles north of St. Martin, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern George
and southeastern Stone Counties.
LAT...LON 3086 8898 3088 8868 3073 8872 3074 8888
3068 8889 3068 8896
TIME...MOT...LOC 1628Z 180DEG 11KT 3068 8885
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:48 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 16, 6:48 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 648 AM CDT Fri Jul 16 2021 .UPDATE...See the latest aviation discussion below. && .AVIATION... 12Z issuance...Most locations are starting off VFR early this morning, with the exception of very localized IFR to LIFR visibility reductions/ceilings in the vicinity of KGZH/KPRN and possibly across interior southeast MS. Fog/low stratus should quickly lift early this morning, with VFR prevalent for the most part through the day, except for localized MVFR or lower conditions near scattered to numerous SHRA/TSRA that will develop late this morning into this afternoon and early evening. Gusty winds will also be possible with the strongest storms that develop. Additional patchy fog/low stratus and associated localized MVFR to IFR conditions will be possible again late tonight, mainly over interior portions of southeast MS and southwest AL. /21 && .PREV DISCUSSION... /issued 457 AM CDT Fri Jul 16 2021/ NEAR TERM UPDATE /Now Through Saturday/...A ridge of high pressure in the low to mid levels of the atmosphere continues to stretch from the western Atlantic through the southeastern U.S. and adjacent north central Gulf Coast region early this morning. A mid to upper level trough is meanwhile slowly progressing from the Plains toward the Mid-Mississippi Valley region. A mid level shortwave impulse embedded along the western periphery of the ridge axis aided in the development of scattered to numerous showers and storms over interior portions of our forecast area last evening, some of which produced torrential downpours, frequent lightning strikes, and brief strong and gusty winds. Convection lingered over portions of Wayne, Washington, Clarke, and Choctaw counties up until about an hour ago before weakening. A few light showers may persist over our interior northwestern zones for the next hour or two prior to sunrise. Patchy fog is also developing across a few locations in interior southeast MS/southwest AL early this morning. An unsettled weather pattern will continue across our forecast area today. The ridge aloft will shift eastward toward the southeastern coast/FL peninsula today as the mid/upper level trough continues to deepen across the Mississippi Valley region. A deeply moist airmass will remain entrenched over our forecast area today, with afternoon precipitable water values increasing to between 1.8 and 2.1 inches. Convection will increase in coverage across southeast MS and southern portions of southwest AL during the mid to late morning hours, before scattered to numerous storms develop further inland during the afternoon. The increased moisture and added ascent from the approaching upper level trough will allow for higher POPs in the 40-60% range over much of the region today. Slow moving storms will be efficient rainfall producers again today, and torrential downpours could easily drop in excess of 2-3" of rain in a short period of time. We will need to monitor for very localized flash and urban flooding potential again this afternoon and evening with the stronger storms that develop. MLCAPE values will be locally as high as 1500-2500 J/KG, which could act in combination with the high PWAT airmass to result in localized wet downburst potential. Isolated to scattered storms are expected to linger at least into the early to mid evening hours, particularly over interior areas before gradually diminishing late. A few showers may re-develop near the immediate coast and offshore overnight into Saturday morning. Additional patchy fog development will be possible again late tonight into early Saturday morning over interior portions of the region. The upper level trough axis will remain situated across the Tennessee and Lower Mississippi Valley region on Saturday, while the ridge continues to extend westward across the FL peninsula into the northeastern Gulf. There will be a notable deep layer moisture gradient across western and eastern portions of our CWA between these features Saturday. Precipitable water values will be highest between 1.8 and 2.2 inches over southeast MS into southwest AL, and lower between 1.4 and 1.7 inches over south central AL and the western FL panhandle. The best coverage of showers and thunderstorms will likely be focused over our western zones within the deeper moisture on Saturday, and will trend POPs between 60-70% coverage roughly west of the Alabama River. POPs trend lower between 30-40% further east in the drier airmass and these numbers could be a little generous. Locally heavy rainfall, frequent lightning and gusty winds all remain possible again on Saturday, especially over southeast MS and southwest AL. Little change in temperatures is otherwise expected, with highs today and Saturday expected to range from around 90 to the lower 90s over most interior areas and in the upper 80s to around 90 along the immediate coast and beaches. Maximum heat indices range in the upper 90s to around 102 degrees. Lows tonight continue to range in the lower 70s inland to the mid to upper 70s along the immediate coast and beaches. /21 SHORT TERM /Saturday night Through Sunday night/...Showers and storms remain possible through the period, with the greatest chances during the late morning and afternoon hours on Sunday. Weak ridging aloft continues to hover over the region while slowing retreating east as a positively tilted trough that extends from the Great Lakes region down to the central Plains pivots southeast into the Ohio River Valley region on Saturday night. Moving forward, this trough slowly progresses east with the trough axis extending from the Great Lakes south to the Lower MS River Valley through Sunday night. At the surface, weak ridging continues to nose into the region from the east maintaining onshore flow through the period. With this, PWATs remain on the higher side ranging from 1.8 to 2.1 inches over the western portion of the CWA which is in closest proximity to the aforementioned trough and where more moisture will be pooled along the western periphery of the low level ridge. PWATs elsewhere generally will be in the 1.5-1.9 inch range. In terms of weather, Saturday night, rain and storm chances taper off as usual with only a slight chance expected mainly for areas west of I-65. On Sunday, given the weakening subsidence from the decaying ridge aloft, along with a moist airmass in place, and the influence of the nearby trough aloft just off to the west, all suggest a return to scattered to sometime numerous showers and thunderstorms (especially in the afternoon and early evening hours). With this, likely PoPs continue to remain generally along and west of I-65 on Sunday based on the aforementioned pattern. Otherwise, generally chance PoPs are expected elsewhere on Sunday with chance PoPs continuing into Sunday night. For temps, no real changes have been made with upper 80s/low 90s for high temp on Sunday, and low to mid 70s inland and upper 70s coastal for low temperatures both Saturday and Sunday night. Heat indices could potentially climb into the upper 90s to low 100s on Sunday. JEH/88 EXTENDED TERM /Monday Through Thursday/...An overall wet pattern will be the norm through the extended as a moist airmass continues to hover over the region. Weak ridging aloft continues to break down into early next week with a mid level trough settling down across the region. With this, our region will experience a slightly wetter than normal pattern through the extended. Even though coverage will be greater (likely to perhaps categorical PoPs during the afternoon and early evening hours each day), showers and storms will still generally continue to follow our typical diurnal convective summertime pattern through the period with the higher chances during each day, tapering off and moving offshore each night. As far as severe weather is concerned, the potential continues to look rather low; however, precip loading and wet microburst potential could lead to localized strong gusty winds in any stronger storms that develop. Additionally, the potential for locally heavy rainfall will be possible as has been the case for much of the summer. This could lead to localized flooding issues through the period. For high temps through the period, days will be slightly cooler (while not much) with the more widespread showers and storms and associated cloud cover, mainly expecting mid to upper 80s across the region. Although, a few low 90s could creep in to some of the typical hot spots each day. Lows through the period continue to remain in the low 70s (maybe even a few upper 60s) inland, with mid to upper 70s closer the coast. Heat indices slightly cooler as well, mainly in the 90s. JEH/88 MARINE...A light to occasionally moderate mainly southeasterly to southerly flow prevails through the weekend with low seas around 2 feet. Scattered showers and storms develop each day through the weekend. Coverage of showers and storms is expected to become more numerous by early next week. Frequent lightning, torrential downpours and locally higher winds and seas can be expected with the stronger storms that develop. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 16, 11:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1129 AM CDT Fri Jul 16 2021
MSZ078-079-161715-
Stone MS-George MS-
1129 AM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND SOUTHEASTERN STONE COUNTIES UNTIL 1215 PM
CDT...
At 1128 AM CDT, the strong thunderstorm was located 12 miles north of
Latimer, or 16 miles north of St. Martin, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern George
and southeastern Stone Counties.
LAT...LON 3086 8898 3088 8868 3073 8872 3074 8888
3068 8889 3068 8896
TIME...MOT...LOC 1628Z 180DEG 11KT 3068 8885
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:12 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 48 min |
| Jul 15, 7:19 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 41 min |
| Jul 15, 7:27 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia, Monroe | 3 hr |
| Jul 15, 8:09 PM CDT | Special Weather Statement | MOB | Clarke, Wilcox | 66 min |
| Jul 15, 8:21 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jul 15, 8:36 PM CDT | Flash Flood Warning | MOB | Wilcox | 6 hr |
| Jul 15, 10:24 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jul 15, 11:26 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| Jul 16, 10:17 AM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Jul 16, 10:54 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Jul 16, 12:01 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 16, 12:23 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Jul 16, 1:41 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 16, 3:04 PM CDT | Areal Flood Advisory | MOB | Clarke, Wilcox | 3 hr |
| Jul 16, 11:44 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 16, 12:26 PM CDT | Areal Flood Advisory | MOB | George | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.